Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 173, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 26, 2016, 11:22 AM CDT for 4 counties in Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 11:22 AM CDT (16:22 UTC)
- Expired
- Aug 26, 2016, 12:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 77 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
067
WUUS54 KMEG 261622
SVRMEG
MSC013-017-071-115-261700-
/O.NEW.KMEG.SV.W.0173.160826T1622Z-160826T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 AM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL NOON CDT
* AT 1122 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
RANDOLPH...OR 10 MILES SOUTHWEST OF PONTOTOC...MOVING NORTHWEST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PONTOTOC...RANDOLPH...THAXTON...ALGOMA...TOCCOPOLA...ROBBS...
PANNELL...WALLFIELD...SPRINGVILLE...BUCHANNAN AND MATTHEWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3411 8896 3401 8913 3419 8937 3436 8911
TIME...MOT...LOC 1622Z 142DEG 7KT 3413 8911
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
676
WWUS54 KMEG 261637
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT FRI AUG 26 2016
MSC017-261647-
/O.CAN.KMEG.SV.W.0173.000000T0000Z-160826T1700Z/
CHICKASAW MS-
1137 AM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICKASAW COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3419 8937 3436 8911 3411 8896 3407 8902
3407 8914 3402 8914
TIME...MOT...LOC 1637Z 142DEG 7KT 3415 8913
$$
MSC013-071-115-261700-
/O.CON.KMEG.SV.W.0173.000000T0000Z-160826T1700Z/
LAFAYETTE MS-CALHOUN MS-PONTOTOC MS-
1137 AM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN LAFAYETTE...NORTHEASTERN CALHOUN AND WESTERN PONTOTOC
COUNTIES...
AT 1137 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
RANDOLPH...OR 9 MILES SOUTHWEST OF PONTOTOC...MOVING NORTHWEST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PONTOTOC...RANDOLPH...THAXTON...ALGOMA...TOCCOPOLA...ROBBS...
PANNELL...WALLFIELD...SPRINGVILLE...BUCHANNAN AND MATTHEWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3419 8937 3436 8911 3411 8896 3407 8902
3407 8914 3402 8914
TIME...MOT...LOC 1637Z 142DEG 7KT 3415 8913
HAIL...1.00IN
WIND...60MPH
$$300
WWUS54 KMEG 261655
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT FRI AUG 26 2016
MSC013-071-115-261705-
/O.EXP.KMEG.SV.W.0173.000000T0000Z-160826T1700Z/
LAFAYETTE MS-CALHOUN MS-PONTOTOC MS-
1155 AM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE...
NORTHEASTERN CALHOUN AND WESTERN PONTOTOC COUNTIES WILL EXPIRE AT
NOON CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3419 8937 3436 8911 3411 8896 3407 8902
3407 8914 3402 8914
TIME...MOT...LOC 1653Z 142DEG 7KT 3415 8913
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:24 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 26, 9:24 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Memphis TN 924 AM CDT FRI AUG 26 2016 .UPDATE... Updated to increase morning rain chances && .DISCUSSION... Eastern fringe of moist axis surging north through Arkansas will continue to produce scattered showers across the far northwest Midsouth counties through 1pm. Have increased pops for late this morning in this area. Rainfall amounts of up to an inch and half have fallen over western portions of Randolph county. Localized flash flooding may become a concern with the training convection. Elsewhere...patchy mid and high clouds combined with developing cumulus and later day convection will keep heat indices lower today as compared to yesterday. JAB && .PREV DISCUSSION... /issued 603 AM CDT FRI AUG 26 2016/ DISCUSSION... /issued 347 AM CDT FRI AUG 26 2016/ Primarily a persistence forecast through the next several days, as the Midsouth remains under the western portion of a 595DM 500MB height ridge centered over southern Appalachia. Daytime convective inhibition will remain weak west of the MS River today and Saturday, nearer the periphery of the midlevel ridge. Further east, NAM Bufr for Tupelo depicted 700mb temps still a relatively cool 7-8C, with only weak capping around 850mb. Inverted-V type soundings suggest some gusty wind potential with any of the stronger thunderstorms today and Saturday. Given the weak shear, storms should diminish toward early/mid evening. GFS and ECMWF retrograde the upper ridge center to the southern plains by early next week, with limited rain chances and continued above normal temps for the Midsouth. By the mid to late portion of next week, the upper ridge will amplify through the central and northern plains in response to deep upstream height falls along the west coast. Closer to home, weak northwest flow will prevail over the middle and southern MS River valley, with a weak cold frontal passage possibly bringing daytime temps down near normal by mid to late week. PWB && .AVIATION... 12Z TAF Set VFR conditions are generally expected over the next 24 hours. Although, diurnal convection will develop after 16Z. Thus, cannot rule out a thunderstorm hitting one of the four TAF sites. Convection should die out by 1Z. Some patchy fog may develop after 6Z at KMKL and KTUP. Light easterly winds are expected through the day. KRM && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 26, 3:06 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 306 AM CDT FRI AUG 26 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 306 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH THE AFTERNOON. STRONG WINDS AND LOCALLY HEAVY RAINFALL MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Aug 26, 8:29 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
829 AM CDT FRI AUG 26 2016
ARZ008-017-261415-
RANDOLPH AR-LAWRENCE AR-
829 AM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 829 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR POCAHONTAS.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3650 9080 3611 9092 3611 9135 3623 9135
3623 9133 3624 9133 3624 9126 3633 9126
3633 9128 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135 3647 9136
3648 9140 3649 9141 3650 9141
TIME...MOT...LOC 1329Z 218DEG 14KT 3629 9103Special weather statement, Aug 26, 9:59 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
959 AM CDT FRI AUG 26 2016
ARZ008-261530-
RANDOLPH AR-
959 AM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...
NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
AT 959 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MAYNARD...OR 9
MILES SOUTH OF DONIPHAN.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN RANDOLPH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3649 9077 3644 9078 3643 9077 3643 9078
3642 9076 3642 9077 3641 9077 3641 9075
3638 9075 3638 9105 3650 9096 3650 9079
TIME...MOT...LOC 1459Z 233DEG 14KT 3649 9086The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:23 AM CDT | Special Weather Statement | MEG | Chickasaw | 52 min |
| Aug 26, 11:47 AM CDT | Special Weather Statement | MEG | Calhoun | 43 min |
| Aug 26, 11:58 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Aug 26, 12:00 PM CDT | Special Weather Statement | MEG | Monroe | 45 min |
| Aug 26, 12:09 PM CDT | Flash Flood Warning | MEG | Chickasaw, Pontotoc | 2 hr |
| Aug 26, 12:27 PM CDT | Special Weather Statement | MEG | Lafayette | 48 min |
| Aug 26, 12:42 PM CDT | Special Weather Statement | MEG | Calhoun | 33 min |
| Aug 26, 1:08 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 37 min |
| Aug 26, 2:01 PM CDT | Special Weather Statement | MEG | Quitman, Tallahatchie | 29 min |
| Aug 26, 2:07 PM CDT | Special Weather Statement | MEG | Tippah | 23 min |
| Aug 26, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tippah, Tishomingo, Union | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.